Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2000, 11:53 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 27, 2000, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:00 AM CDT | Thunderstorm Wind 60 E | Appleton City, MO | |
| Jul 27, 12:12 AM CDT | Thunderstorm Wind | Walker, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 270455
SVRSGF
MOC185-217-270545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT WED JUL 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
VERNON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1245 AM CDT
* AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CLINTON TO 8 MILES
NORTHEAST OF RICH HILL TO HUME...MOVING SOUTH AT 40 MPH. THESE
SEVERE THUNDERSTORMS WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF
70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
APPLETON CITY BY MIDNIGHT CDT.
LOWRY CITY...SCHELL CITY BY 1210 AM CDT.
NEVADA...OSCEOLA...WALKER BY 1220 AM CDT.
THE TOWNS OF METZ...STOTESBURY...HORTON...JOHNSON CITY AND RICHARDS
ARE ALSO IN THE PATH OF THESE STORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE KANSAS CITY METRO AREA AND POINTS SOUTH. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3819 9354 3821 9404 3804 9407 3804 9462
3768 9458 3768 9410 3790 9408 3788 9360
HUDSON8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:25 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 26, 9:25 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 PM CDT WED JUL 26 2000 LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AND PUSHED INTO NRN MISSOURI THIS EVENING. ACTIVITY FEEDING OFF OF HIGH THETAE AIR EVIDENT BY 00Z ETA MODEL INITIALIZATION...ALTHOUGH INTERESTING TO NOTE THAT 00Z ETA DID NOT INITIALIZE ONGOING CONVECTION AT ALL WITH RESULTANT NIL QPF FORECASTS THROUGH 12Z THURSDAY. BULK OF ACTIVITY OVER NWRN MO HAS TENDED TO BUILD SWWD INTO THETAE RIDGE ORIENTED SW/NE ACROSS NERN KS AND INTO NWRN MO. OTHER SCATTERED AND WHAT APPEARS TO BE ELEVATED ACTIVITY HAS DEVELOPED FURTHER SOUTH AND WILL THREATEN PARTS OF MY NRN CWA WITHIN THE NEXT 1 TO 2 HRS. QUICK PEEK AT H85 THETAE PROGS AND H7-H3 THICKNESSES FROM 00Z ETA WOULD SUGGEST A CONTINUED S TO SW MOVEMENT OF THE BULK OF THIS ACTIVITY...ALTHOUGH SUSPECT GRADUAL WEAKENING TREND SOUTH OF INTERSTATE 70 AS ACTIVITY MOVES INTO A LESS CONDUSIVE AIRMASS. 00Z KSGF SOUNDING ALSO SUPPORTS THIS LOGIC. WILL UPDATE FORECASTS SHORTLY TO ADJUST PRECIP WORDING ACROSS MY NRN ZONES AND PROBABLY WILL HAVE TO BREAK OUT A CENTRAL GROUP AS FAR SOUTH AS SPRINGFIELD TO ADDRESS CHANCE POPS OVERNIGHT. .SGF... KS...NONE. MO...NONE. HUDSON
In the hours before
Special weather statement, Jul 26, 11:28 PM CDT, 25 minutes before
KSZ073-097-101-MOZ066>068-077>079-088>090-093>095-101>103-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1128 PM CDT WED JUL 26 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT FOR PARTS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 2 AM...FOR AREAS GENERALLY WEST OF MISSOURI HIGHWAY 13 INCLUDING THE FOLLOWING COUNTIES... IN KANSAS...BOURBON...CRAWFORD AND CHEROKEE. IN MISSOURI...VERNON...ST CLAIR...HICKORY...BARTON...CEDAR...POLK... JASPER...DADE...GREENE...NEWTON...MCDONALD...LAWRENCE...BARRY... CHRISTIAN AND STONE. SOME CITIES INCLUDED IN THE WATCH AREA ARE JOPLIN...FORT SCOTT... NEVADA...BOLIVAR...SPRINGFIELD...NIXA...NEOSHO AND MOUNT VERNON. A DESTRUCTIVE COMPLEX OF THUNDERSTORMS THAT BROUGHT WINDS IN EXCESS OF 70 MPH TO THE KANSAS CITY AREA THIS EVENING WILL RACE SOUTH INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS BETWEEN MIDNIGHT AND 2 AM. ALTHOUGH RADAR TRENDS SUGGEST THAT THESE STORMS MAY BE WEAKENING...EXPECT A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH IN THE WATCH AREA. REMAIN ALERT AND BE PREPARED TO SEEK SHELTER WHEN THESE STORMS APPROACH. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL RADIO OR TV STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS. HUDSON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.